Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 175, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 6, 2017, 5:49 PM CDT for Keya Paha County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 5:49 PM CDT (22:49 UTC)
- Expired
- Aug 6, 2017, 6:20 PM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 130 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
243
WUUS53 KLBF 062249
SVRLBF
NEC103-062330-
/O.NEW.KLBF.SV.W.0175.170806T2249Z-170806T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
549 PM CDT SUN AUG 6 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Central Keya Paha County in north central Nebraska...
* Until 630 PM CDT
* At 548 PM CDT, a severe thunderstorm was located near Dog Ear Lake,
or 17 miles south of Winner, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Springview, Burton and Nets Peak.
This includes the following highways...
Highway 183 between mile markers 211 and 225.
Highway 12 between mile markers 49 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4281 9938 4278 9976 4299 9991 4300 9990
4300 9950
TIME...MOT...LOC 2248Z 327DEG 31KT 4312 9984
HAIL...1.00IN
WIND...60MPH
$$
ET2 follow-up statements
661
WWUS53 KLBF 062314
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
614 PM CDT SUN AUG 6 2017
NEC103-062330-
/O.CON.KLBF.SV.W.0175.000000T0000Z-170806T2330Z/
Keya Paha NE-
614 PM CDT SUN AUG 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL KEYA PAHA COUNTY...
At 614 PM CDT, a severe thunderstorm was located near Wewela, or 7
miles north of Springview, moving south at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Springview and Burton.
This includes the following highways...
Highway 183 between mile markers 211 and 224.
Highway 12 between mile markers 50 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4296 9985 4300 9972 4300 9960 4280 9946
4278 9976
TIME...MOT...LOC 2314Z 339DEG 31KT 4293 9971
HAIL...<.75IN
WIND...60MPH
$$
ET054
WWUS53 KLBF 062320
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
620 PM CDT SUN AUG 6 2017
NEC103-062329-
/O.CAN.KLBF.SV.W.0175.000000T0000Z-170806T2330Z/
Keya Paha NE-
620 PM CDT SUN AUG 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KEYA PAHA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 4296 9985 4300 9972 4300 9960 4280 9946
4278 9976
TIME...MOT...LOC 2318Z 327DEG 31KT 4289 9967
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:00 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 6, 3:00 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service North Platte NE 300 PM CDT Sun Aug 6 2017 .SYNOPSIS... Issued at 300 PM CDT Sun Aug 6 2017 At H5 strong closed low over the Aleutians...sharp ridge all the way into the Yukon. Quasi blocking pattern developing over the west coast. Quasi blocking pattern to the south of Greenland. These features are allowing a broad trough across the Northern CONUS. && .SHORT TERM...(This evening through Monday) Issued at 300 PM CDT Sun Aug 6 2017 Models in fair agreement in the near term...will trend towards short term HRR solutions and NAM. HRR shows this mornings area of rainshowers exiting southwest Nebraska and then subtle weak waves moving east through the upper flow regenerating thunderstorms over northern Nebraska this afternoon and continuing through the evening. Stronger wave moving across northeast Colorado will bring thunderstorms to southwest Nebraska tonight as surface high pressure moves south into the central plains. Areas of fog to develop over southern Nebraska again Monday morning. Continuing chances rainshowers and thunderstorms through the day on Monday. Lows tonight in the 50s and highs on Monday in the 70s. .LONG TERM...(Monday night through Sunday) Issued at 300 PM CDT Sun Aug 6 2017 The current upper air pattern will hold through the end of the work week till it begins to transition as the upper ridge to the west begins to shift east. As a storm moves across the southern Gulf through the week upper high over northern Mexico will build and move north into the Desert Southwest allowing waves to move out of the base of the trough along the west coast and move over the central Rockies into Western Kansas. This will enhance chances for thunderstorm development over southwest Nebraska through Friday. A stronger wave moves south out of Canada into the northern plains Friday with increased chances for precipitation over northern Nebraska Saturday. Warmer and dry Sunday. Temperatures through mid week in the 70s with lows in the 50s. Highs tough the weekend around 80 and lows around 60. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1239 PM CDT Sun Aug 6 2017 MVFR and IFR cigs continue to the east of KANW and KOGA line. These will slowly lift through the afternoon. Isolated thunderstorms moving out of South Dakota moving into northern Cherry county in the vicinity of KVTN. Showers and Storms will increase through the afternoon over northern Nebraska and move south across the Sandhills into southwest Nebraska this evening. Some MVFR ceilings to develop early Monday morning with patchy fog developing. && .HYDROLOGY... Issued at 300 PM CDT Sun Aug 6 2017 Due to releases from Lake McConaughy river levels will remain high on the North Platte River at North Platte. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Power SHORT TERM...Power LONG TERM...Power AVIATION...Power HYDROLOGY...Power
Hazardous weather outlook, Aug 6, 2:32 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 232 PM CDT Sun Aug 6 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-071945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 232 PM CDT Sun Aug 6 2017 /132 PM MDT Sun Aug 6 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms will move across western Nebraska tonight. No severe storms are expected. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Near daily chances of thunderstorms exist across western and north central Nebraska this week. The risk of severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte power
In the hours before
Special weather statement, Aug 6, 12:48 PM CDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service North Platte NE
1248 PM CDT SUN AUG 6 2017
NEZ005-061915-
Eastern Cherry NE-
1248 PM CDT SUN AUG 6 2017
...SPECIAL WEATHER STATEMENT...
At 1247 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kilgore, or 21 miles northwest of Valentine, moving southeast at 20
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Valentine, Crookston, Highway 97 crossing the Niobrara River and
Schlagel Creek State Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 178 and 214.
Highway 97 between mile markers 128 and 141.
Highway 83 between mile markers 193 and 218.
Highway 12 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4277 10025 4256 10049 4286 10091 4300 10090
4300 10069
TIME...MOT...LOC 1747Z 309DEG 17KT 4301 10093
PowerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:34 AM CDT | Dense Fog Advisory | LBF | Brown, Cherry, Frontier | 2 hr |
| Aug 6, 5:42 AM CDT | Special Weather Statement | LBF | Hayes | 48 min |
| Aug 6, 6:15 AM CDT | Special Weather Statement | LBF | Frontier | 45 min |
| Aug 6, 6:27 AM CDT | Special Weather Statement | LBF | Frontier | 33 min |
| Aug 6, 12:48 PM CDT | Special Weather Statement | LBF | Cherry | 87 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.